Alert archive / Vermont / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Burlington, VT
NWS Burlington, VT issued this flash flood watch at May 29, 2012, 7:07 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at May 29, 2012, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 7:07 AM EDT (11:07 UTC)
- In effect from
- May 29, 2012, 8:00 AM EDT
- Expired
- May 29, 2012, 10:15 PM EDT
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- None
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WGUS61 KBTV 291107 FFABTV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 707 AM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-291915- /O.NEW.KBTV.FF.A.0001.120529T1200Z-120530T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 707 AM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF NORTHERN NEW YORK AND VERMONT. * THROUGH THIS EVENING * WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS OCCURRED ACROSS THE REGION LAST NIGHT. MORE THUNDERSTORMS ARE EXPECTED TODAY WITH ANOTHER 1 TO 3 INCHES OF RAIN POSSIBLE INTO EARLY TONIGHT. AREAS MOST SUSCEPTIBLE TO FLOODING WILL BE IN VERMONT NORTH OF RUTLAND AND WINDSOR COUNTIES...AND IN ESSEX AND CLINTON COUNTIES OF NEW YORK PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
585 WGUS61 KBTV 291943 FFABTV FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-300345- /O.CON.KBTV.FF.A.0001.000000T0000Z-120530T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 343 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON... EASTERN ESSEX...NORTHERN FRANKLIN...NORTHERN ST. LAWRENCE... SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT... CALEDONIA...EASTERN ADDISON...EASTERN CHITTENDEN...EASTERN FRANKLIN...EASTERN RUTLAND...ESSEX...GRAND ISLE...LAMOILLE... ORANGE...ORLEANS...WASHINGTON...WESTERN ADDISON...WESTERN CHITTENDEN...WESTERN FRANKLIN...WESTERN RUTLAND AND WINDSOR. * UNTIL MIDNIGHT EDT TONIGHT * EARLY MORNING THUNDERSTORMS PRODUCED 1 TO 2 INCH RAINFALL TOTALS. NUMEROUS THUNDERSTORMS OCCURRING THIS AFTERNOON AND EVENING ARE PRODUCING ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS THROUGH THIS EVENING. AREAS MOST SUSCEPTIBLE TO FLOODING WILL BE FROM ESSEX COUNTY NEW YORK EASTWARD ACROSS CENTRAL VERMONT AND INTO NORTHEASTERN VERMONT. THIS WILL LEAD TO A THREAT OF FLASH FLOODING THROUGH THE FIRST HALF OF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
779 WGUS61 KBTV 300215 FFABTV FLOOD WATCH NATIONAL WEATHER SERVICE BURLINGTON VT 1015 PM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-300315- /O.CAN.KBTV.FF.A.0001.000000T0000Z-120530T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1015 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS THE REGION. A FEW SHOWERS WILL STILL BE POSSIBLE OVERNIGHT...BUT EXCESSIVE RAINFALL IS NOT EXPECTED. $$ JMG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood watch went out at May 29, 6:03 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 29, 6:03 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 603 AM EDT TUE MAY 29 2012 .SYNOPSIS... A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EARLY TODAY AS IT LIFTS NORTH OF THE AREA. AN APPROACHING UPPER DISTURBANCE FROM THE WEST ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY TODAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...WHICH WILL PERSIST INTO EARLY TONIGHT. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LOCALIZED DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS. A COLD FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 545 AM EDT TUESDAY...POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TODAY INTO EARLY TONIGHT. SHOWERS AND THUNDERSTORMS HAVE BEEN WIDESPREAD ACROSS THE FORECAST AREA OVERNIGHT...WITH SOME STORMS STRONG TO SEVERE. MORE OF THE SAME IS ANTICIPATED FOR TODAY. STORMS OVERNIGHT HAVE BEEN IN VICINITY OF WARM FRONT...WHICH CONTINUES TO LIFT SLOWLY NORTHEAST. STORMS FUELED BY INCREASING MID LEVEL JET. HAIL WAS MAIN THREAT SEVERAL HOURS AGO...BUT THREAT SHIFTED TO WINDS AS FORWARD SPEED OF CELLS INCREASED TO 40-50 MPH. THIS THREAT WILL CONTINUE EARLY TODAY. A BRIEF BREAK THEN POSSIBLE...BUT SHOWERS AND STORMS WILL BECOME WIDESPREAD ONCE AGAIN WITH A WIDESPREAD SEVERE WEATHER THREAT AS WARM SECTOR MOVES INTO FORECAST AREA. SHOULD BE VERY WARM WITH 850MB THERMAL RIDGE IN PLACE WITH 850MB TEMPS TO +16C TO +18C...WHICH SUPPORTS HIGHS IN THE LOW TO MID 80S. THESE TEMPS COUPLED WITH DEWPOINTS IN THE LOW TO MID 60S WILL HELP GENERATE CAPE VALUES 1500-2500 J/KG. THE ELEVATED MIXED LAYER PROGRESSES OFF TO THE EAST...SO SOME LESSENING OF MID-LEVEL LAPSE RATES EXPECTED BUT THERMODYNAMIC PROFILES OTHERWISE SUFFICIENT FOR POTENTIAL SEVERE WEATHER. SOUTHWESTERLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT ORGANIZED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA REMAINS IN SPC DAY1 SLGT RISK. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN THE 50S ACROSS NRN NY. WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED SHOWER...MAINLY TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN THE 70S TO AROUND 80 AND IT WILL BE LESS HUMID. MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN THE MID 60S TO AROUND 70. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 545 AM EDT TUESDAY...SURFACE HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES LATER THURSDAY AND WILL PROVIDE THE NORTH COUNTRY WITH DRY WEATHER THURSDAY NIGHT THROUGH MUCH OF FRIDAY. LARGE SCALE LOW PRESSURE SYSTEM WILL THEN TRACK TOWARDS THE NORTH COUNTRY FRIDAY NIGHT INTO SATURDAY. GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT REGARDING THIS SYSTEM...WITH ONLY MINOR DIFFERENCES WITH TRACK AND TIMING OF THE SYSTEM. EXPECT RAIN TO DEVELOP FRIDAY NIGHT AND CONTINUE SATURDAY INTO PART OF SATURDAY NIGHT. POTENTIAL FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT. THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... THROUGH 06Z WEDNESDAY... ***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL*** FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL. DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES. GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT THEREAFTER. OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY... 06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z. 12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED. COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS POSSIBLE 06-12Z AT KMPV/KSLK. 12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...RJS SHORT TERM...RJS LONG TERM...RJS AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 29, 5:09 AM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 509 AM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-300915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 509 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY IN ADVANCE OF AN APPROACHING COLD FRONT WILL ALLOW FOR NUMEROUS THUNDERSTORMS TODAY INTO EARLY TONIGHT...SOME OF WHICH MAY BE SEVERE. THE POTENTIAL EXISTS FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL IN ANY THUNDERSTORMS. CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR PLANS SHOULD KEEP AN EYE TO THE SKY AND MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 29, 2:48 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 248 AM EDT TUE MAY 29 2012 VTZ002-003-005>007-016-290745- CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT- WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 248 AM EDT TUE MAY 29 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL CALEDONIA... NORTH CENTRAL CHITTENDEN...NORTHERN LAMOILLE...SOUTHERN FRANKLIN AND WESTERN ORLEANS COUNTIES... AT 242 AM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FAIRFAX...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BAKERSFIELD...EAST FAIRFIELD...BELVIDERE CENTER...BELVIDERE JUNCTION...BELVIDERE CORNERS...EDEN MILLS...LOWELL...ALBANY... IRASBURG...ALBANY CENTER...EXIT 26 I91...ORLEANS... LAT...LON 4495 7215 4460 7215 4468 7312 4486 7313 LAHIFF
Local storm report, May 29, 3:21 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
321 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
0130 AM HAIL EAST MONTPELIER CENTER 44.28N 72.53W
05/29/2012 M1.50 INCH WASHINGTON VT PUBLIC
PING PONG BALL HAIL
0140 AM HAIL 1 N NORTH MONTPELIER 44.32N 72.45W
05/29/2012 E1.00 INCH WASHINGTON VT PUBLIC
&&
EVENT NUMBER BTV1200053 BTV1200054 BTV1200055
LAHIFFSpecial weather statement, May 29, 4:12 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE MAY 29 2012
NYZ028-030-031-034-035-VTZ001-005-009-017-018-290915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
412 AM EDT TUE MAY 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN
ADDISON...NORTHERN ESSEX...SOUTHEASTERN FRANKLIN...SOUTHERN
CLINTON...SOUTHWESTERN GRAND ISLE AND WESTERN CHITTENDEN COUNTIES...
AT 406 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS MOUNTAIN TO 3 MILES SOUTH OF AXTON LANDING...MOVING EAST AT 55
MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GABRIELS...VERMONTVILLE...UNION FALLS...ALDER BROOK...BLACK BROOK...
HAWKEYE...HARKNESS...CLINTONVILLE...PORT DOUGLASS...SCHUYLER
ISLAND...WINOOSKI...APPLETREE POINT...
LAT...LON 4459 7304 4415 7296 4407 7428 4411 7429
4411 7434 4450 7443
LAHIFFSpecial weather statement, May 29, 4:46 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 446 AM EDT TUE MAY 29 2012 NYZ028-031-VTZ001-002-005-016-290915- EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT- 446 AM EDT TUE MAY 29 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL GRAND ISLE...EAST CENTRAL CLINTON...NORTH CENTRAL CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES... AT 442 AM EDT...A STRONG THUNDERSTORM WAS NEAR WEST BEEKMANTOWN... MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NICHOLS POINT...LONG POINT...GEORGIA PLAINS...SAVAGE ISLAND...GEORGIA CENTER...EXIT 18 I89... LAT...LON 4479 7294 4457 7302 4472 7369 4489 7362 LAHIFF
Local storm report, May 29, 6:12 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
612 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
1230 AM HAIL 3 N POMFRET 43.74N 72.53W
05/29/2012 E1.75 INCH WINDSOR VT COCORAHS
COCORAHS
0130 AM HAIL EAST MONTPELIER CENTER 44.28N 72.53W
05/29/2012 M1.50 INCH WASHINGTON VT PUBLIC
PING PONG BALL HAIL
0140 AM HAIL 1 N NORTH MONTPELIER 44.32N 72.45W
05/29/2012 E1.00 INCH WASHINGTON VT PUBLIC
0417 AM NON-TSTM WND GST SARANAC LAKE ARPT 44.38N 74.20W
05/29/2012 M53 MPH FRANKLIN NY ASOS
ASOS
&&
EVENT NUMBER BTV1200053 BTV1200057 BTV1200054 BTV1200055 BTV1200056
LAHIFFSpecial weather statement, May 29, 6:22 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 622 AM EDT TUE MAY 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-291230- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 622 AM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS MORNING... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH COUNTRY THIS MORNING...SOME OF WHICH WILL BE STRONG TO LOCALLY SEVERE. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY ALONG WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING TO WORK THIS MORNING. LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:00 AM EDT | Special Weather Statement | BTV | Orange, Windsor | 60 min |
| May 29, 12:06 AM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 39 min |
| May 29, 1:12 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange, Washington | 63 min |
| May 29, 1:30 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 60 min |
| May 29, 2:29 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 41 min |
| May 29, 2:48 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 57 min |
| May 29, 4:12 AM EDT | Special Weather Statement | BTV | Chittenden | 63 min |
| May 29, 4:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 62 min |
| May 29, 4:46 AM EDT | Special Weather Statement | BTV | Grand Isle | 29 min |
| May 29, 5:05 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 55 min |
| May 29, 6:26 AM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
| May 29, 8:52 AM EDT | Special Weather Statement | BTV | Caledonia, Chittenden, Orange, Washington | 53 min |
| May 29, 9:42 AM EDT | Special Weather Statement | BTV | Caledonia | 63 min |
| May 29, 9:47 AM EDT | Special Weather Statement | BTV | Essex | 28 min |
| May 29, 12:56 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 34 min |
| May 29, 1:29 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 61 min |
| May 29, 1:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| May 29, 1:51 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 84 min |
| May 29, 1:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 64 min |
| May 29, 2:18 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 57 min |
| May 29, 2:18 PM EDT | Tornado Warning | BTV | Franklin, Lamoille, Orleans | 57 min |
| May 29, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Washington | 23 min |
| May 29, 2:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 59 min |
| May 29, 2:50 PM EDT | Tornado Warning | BTV | Caledonia, Franklin, Lamoille, Orleans | 25 min |
| May 29, 2:59 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 66 min |
| May 29, 3:12 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 42 min |
| May 29, 3:28 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 4 hr |
| May 29, 3:30 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Orleans | 30 min |
| May 29, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 64 min |
| May 29, 3:43 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington | 47 min |
| May 29, 4:02 PM EDT | Tornado Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 29 min |
| May 29, 4:22 PM EDT | Flash Flood Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 4 hr |
| May 29, 4:54 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 66 min |
| May 29, 5:41 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 2 hr |
| May 29, 6:06 PM EDT | Special Weather Statement | BTV | Windsor | 24 min |
| May 28, 11:46 PM EDT | Special Weather Statement | BTV | Essex | 59 min |
| May 29, 12:57 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 63 min |
| May 29, 2:15 PM EDT | Special Weather Statement | BTV | Essex | 3 hr |
| May 29, 2:39 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin, St. Lawrence | 66 min |
Nearby
Flash Flood Watches in Vermont, 2012Flash Flood Watches in New York, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.